Alert archive / Ohio / Gale Warnings in 2008

Gale Warning 20, NWS Cleveland, OH

December 1, 2008

NWS Cleveland, OH issued this gale warning at Dec 1, 2008, 3:50 AM EST. It took effect at Dec 1, 2008, 7:00 AM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2008, 3:50 AM EST (08:50 UTC)
In effect from
Dec 1, 2008, 7:00 AM EST
Expired
Dec 2, 2008, 3:31 AM EST
In force
21 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 010850
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
350 AM EST MON DEC 1 2008

LEZ061-144>149-164>169-011700-
/O.NEW.KCLE.GL.W.0020.081201T1200Z-081202T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
350 AM EST MON DEC 1 2008

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
TUESDAY. 

WINDS ARE EXPECTED TO INCREASE TO MINIMAL GALE FORCE ON LAKE ERIE
AS A RESULT OF LOW PRESSURE MOVING OFF TO THE NORTHEAST. WINDS
ARE EXPECTED TO REACH 35 KNOT GALES TODAY AND THEN DIMINISH BELOW
GALES SHORTLY AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ142-143-011700-
/O.NEW.KCLE.SC.Y.0079.081201T1200Z-081202T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
350 AM EST MON DEC 1 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
10 AM EST TUESDAY. 

WINDS ARE EXPECTED TO INCREASE OVER LAKE ERIE AND THEY SHOULD BE
STRONG ENOUGH TO CAUSE SOME SMALL CRAFT ADVISORY CRITERIA TO BE
MET. THE WINDS ARE EXPECTED TO DIMINISH LATE TONIGHT OVER THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
4 follow-up statements
000
WHUS71 KCLE 011417
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
917 AM EST MON DEC 1 2008

LEZ061-144>149-164>169-012230-
/O.CON.KCLE.GL.W.0020.000000T0000Z-081202T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
917 AM EST MON DEC 1 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

WINDS ARE EXPECTED TO INCREASE TO MINIMAL GALE FORCE ON LAKE ERIE
TODAY AS A RESULT OF LOW PRESSURE MOVING OFF TO THE NORTHEAST.
WINDS ARE EXPECTED TO DIMINISH BELOW GALES SHORTLY AFTER
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEZ142-143-012230-
/O.CON.KCLE.SC.Y.0079.000000T0000Z-081202T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
917 AM EST MON DEC 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY.

WINDS ARE EXPECTED TO INCREASE OVER LAKE ERIE TODAY AND THEY
SHOULD BE STRONG ENOUGH TO CAUSE SOME SMALL CRAFT ADVISORY
CRITERIA TO BE MET. THE WINDS ARE EXPECTED TO START DIMINISHING
TOWARD DAYBREAK TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
000
WHUS71 KCLE 012047
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EST MON DEC 1 2008

LEZ061-144>149-164>169-020500-
/O.EXT.KCLE.GL.W.0020.000000T0000Z-081202T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
347 PM EST MON DEC 1 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST TUESDAY. 

GALE FORCE WINDS ARE EXPECTED TO CONTINUE ON THE LAKE THIS EVENING
AND INTO THE EARLY OVERNIGHT AS WINDS SHIFT FROM THE SOUTHWEST TO
THE WEST WITH THE PASSAGE OF A TROUGH. GALES TO 35 KNOTS CAN BE
EXPECTED. WINDS ARE EXPECTED TO DIMINISH TO BELOW GALE FORCE
TOWARD MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

LEZ142-143-020500-
/O.CON.KCLE.SC.Y.0079.000000T0000Z-081202T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
347 PM EST MON DEC 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY.

WEST WINDS TO 30 KNOTS WILL PRODUCE CONDITIONS THAT WARRANT A
SMALL CRAFT ADVISORY INTO TUESDAY MORNING. WAVES WILL BE 4 TO 6
FEET. WINDS AND WAVES WILL DIMINISH BY LATE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
551 
WHUS71 KCLE 020305
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EST MON DEC 1 2008

LEZ061-144>149-164>169-020900-
/O.CON.KCLE.GL.W.0020.000000T0000Z-081202T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1005 PM EST MON DEC 1 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY ON LAKE
ERIE EAST OF THE ISLANDS.

GALE FORCE WINDS WILL DIMINISH OVERNIGHT. WEST GALES TO 35 KNOTS
WILL DIMINISH TO 30 KNOTS DURING THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS SHOULD SEEK SAFE HARBOR.

&&

$$

LEZ142-143-021115-
/O.CON.KCLE.SC.Y.0079.000000T0000Z-081202T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
1005 PM EST MON DEC 1 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM TUESDAY FOR
THE WESTERN BASIN OF LAKE ERIE.

WEST WINDS 20 TO 25 KNOTS WILL CONTINUE OVERNIGHT. WINDS AND WAVES WILL
DIMINISH ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT.

&&

$$
888 
WHUS71 KCLE 020831
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 AM EST TUE DEC 2 2008

LEZ144>149-021645-
/O.CAN.KCLE.GL.W.0020.000000T0000Z-081202T0900Z/
/O.NEW.KCLE.SC.Y.0080.081202T0831Z-081204T0000Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
331 AM EST TUE DEC 2 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. THE
GALE WARNING HAS BEEN CANCELLED.

WINDS HAVE DIMINISHED OVER LAKE ERIE BELOW THE GALE FORCE BUT
REMAIN HIGH ENOUGH TO MAKE CONDITIONS HAZARDOUS TO SMALL CRAFT
USERS. WAVES OF 6 TO 9 FEET CAN BE EXPECTED AWAY FROM THE LAKE
SHORE BUT ARE EXPECTED TO SUBSIDE TO 4 TO 6 FEET LATE THIS
AFTERNOON.

WINDS ARE EXPECTED TO INCREASE BACK TO 30 KNOTS TONIGHT AND
CONTINUE THROUGH WEDNESDAY. THE HIGHER WINDS WILL CAUSE WAVES TO
BUILD TO BETWEEN 5 AND 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-164>169-020945-
/O.CAN.KCLE.GL.W.0020.000000T0000Z-081202T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
331 AM EST TUE DEC 2 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING.

THE WINDS HAVE DIMINISHED BELOW GALE FORCE OVER LAKE ERIE ALLOWING
THE GALE WARNING TO BE CANCELLED.

$$

LEZ142-143-020945-
/O.CAN.KCLE.SC.Y.0079.000000T0000Z-081202T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
331 AM EST TUE DEC 2 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SOUTHWEST WINDS OF 15 TO 20 KNOTS CAN BE EXPECTED OVER THE WESTERN
BASIN OF LAKE ERIE TODAY. THE FETCH WILL BE SHORT AND WAVES ARE
NOT EXPECTED TO AVERAGE ABOVE 4 FEET DURING THE DAY.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Nov 30, 11:52 PM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Nov 30, 11:52 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1152 PM EST SUN NOV 30 2008

.SYNOPSIS...
STRONG LOW PRESSURE OVER NORTHWEST OHIO WILL MOVE INTO EASTERN
CANADA THROUGH MONDAY PULLING A SERIES OF TRAILING COLD FRONTS
ACROSS OUR AREA. A WEAK RIDGE OF HIGH PRESSURE WILL MOVE EAST
ACROSS THE REGION TUESDAY THEN ANOTHER STRONG COLD FRONT WILL MOVE
THROUGH WEDNESDAY NIGHT. MORE HIGH PRESSURE IS EXPECTED TO RETURN
FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HAVE MADE MINOR ADJUSTMENTS TO FORECAST. MAIN PRECIP SHIELD NOW
MAINLY EAST OF I-71 WITH WESTERN ZONES PRETTY MUCH DRY. THIS WILL
BE THE TREND FOR THE OVERNIGHT HOURS AS THE MAIN PRECIP AREA WILL
CONTINUE TO VERY SLOWLY LIFT N ACROSS THE AREA. AREAS CURRENTLY
SEEING RAIN WILL CONTINUE TO DO SO FOR THE NEXT FEW HOURS. WRAP
AROUND SNOW IS STILL OVER IL AND WILL LIKELY NOT MAKE IT TO NW
OVERNIGHT. WILL HANG ON TO SMALL CHANCE POPS IN THE WEST JUST IN
CASE SOMETHING SNEAKS EARLIER THAN PREDICTED.  HAVE BUMPED UP
TEMPS EASTERN AREAS OVERNIGHT WHERE THE LOWS THRU 12Z WILL LIKELY
BE IN THE MID 30S. THUS...NO MENTION OF SNOW OVERNIGHT IN THE
EAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
LIGHT SNOWS CONTINUE MONDAY WITH THE BETTER ACCUMULATION SHIFTING
TOWARD THE SNOWBELT WHERE ADDED LAKE ENHANCEMENT BEGINS TO OCCUR.
STILL EXPECTING ABOUT 2 INCHES OR LESS OF ACCUMULATION MONDAY
LESSENED IN THE EAST IN THE MORNING BY SOME LINGERING MIXTURE.

REINFORCING SHOT OF COLD AIR MOVES IN MONDAY NIGHT WITH CONTINUED
GOOD THREAT FOR LIGHT SNOW WIDESPREAD WITH LAKE ENHANCEMENT PICKING
UP MORE. BEST GUESS IS ABOUT 3 TO 5 NEW INCHES IN THE FAVORED
SNOWBELT LOCATIONS MONDAY NIGHT. AN ADVISORY MAY BE NEEDED.

HIGH PRESSURE AND MUCH DRIER AIR MOVING IN ON TUE TO PUSH SNOW
SHOWERS NE OF AREA BY MIDDLE OF TUE NIGHT AS FLOW TURNS SW AND
WARMER AIR ALOFT STARTS MOVING IN.  QUESTION LATE TUE NIGHT IS
WHETHER WARM ADVECTION END OF THE NIGHT MAY BE STRONG ENOUGH TO WORK
ON MARGINAL MOISTURE RETURNING AT MID LEVELS FOR SOME LIGHT PRECIP
TO OCCUR IN FAR NW.  TEMPS ON THE BUBBLE SO PRECIP TYPE COULD BE
ALMOST ANYTHING. THINK SFC TEMPS WILL BOTTOM OUT MIDDLE OF THE NIGHT
THEN START TO RISE AS SSW FLOW PICKS UP AND CLOUDS THICKEN. FOR NOW
WILL JUST GO FOR SNOW GIVEN THE UNCERTAINTY AND LOW
PROBABILITY...STILL PLENTY OF TIME FOR ADDITIONAL ADJUSTMENT AND
FINE TUNING.

GFS STILL LOOKING FAST WITH COLD FRONT WED AFTERNOON AS IT CONTINUES
TO DIFFER RUN TO RUN ON WHETHER AND WHERE A WAVE OF LOW PRESSURE MAY
DEVELOP ALONG THE FRONT. ECMWF HAS BEEN MORE CONSISTENT ON WAVE
SLOWING FRONTAL PASSAGE UNTIL THU MORNING.  WILL STAY WITH GOOD
CHANCE FOR RAIN OR SNOW SPREADING ACROSS AREA WED AND WED NIGHT WITH
TRANSITION TO SNOW SHOWERS IN THE WEST BY THE END OF WED NIGHT THUS
SHOWING MORE OF A LEAN TOWARD THE ECMWF.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
COLD FRONT WILL BE MOVING THROUGH THE CWA ON THURSDAY WITH A BRIEF
PERIOD OF MIXED PRECIPITATION POSSIBLE AHEAD OF THE FRONT BUT THEN
STRONG COLD ADVECTION WILL HELP TO CHANGE THE PRECIPITATION OVER TO
ALL SNOW DURING THE DAY. WENT WITH ALL SNOW IN THE GRIDS AT THIS
TIME SINCE IT APPEARS THAT IT WILL BE THE PREVAILING CONDITION. THE
LAKE EFFECT MACHINE THEN KICKS IN BY THURSDAY NIGHT AND CONTINUES
INTO AT LEAST FRIDAY AFTERNOON FOR THE SNOW BELT. LOOKS LIKE IT
COULD BE SOME OF THE COLDEST AIR SO FAR THIS SEASON WHICH COULD
AMOUNT TO SOME SIGNIFICANT SNOWFALL AS IT INTERACTS WITH THE LAKE.

BELOW AVERAGE TEMPERATURES ARE EXPECTED THURSDAY THROUGH SATURDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SURFACE LOW PRESSURE IS SLOWLY LIFTING NE ACROSS WESTERN LAKE
ERIE. SOUTH FLOW WILL BECOME SOUTHWEST AT ALL SITES AS DRIER AIR
FILTERS AROUND THE LOW. SHOWERS HAVE BEEN REDEVELOPING ACROSS
CENTRAL OHIO THOUGH SO IT WILL TAKE A WHILE TO GET THE RAIN OUT
OF NE OH/NW PA. COLD ADVECTION UNDERWAY ACROSS WESTERN OHIO AND A
FEW REPORTS OF WET SNOW FLAKES OCCURRING SW OHIO. WILL MENTION A
RAIN/SNOW MIX ONLY AT MFD OVERNIGHT AS COLD AIR WILL GET THERE
BEFORE OTHER TAF SITES AND ELEVATION WILL HELP. CEILINGS SHOULD
IMPROVE TO MVFR WITH VSBY IMPROVING TO VFR AS SHOWERS END. MVFR
SNOW SHOWERS SHOULD ROTATE IN DURING THE DAY MONDAY AS WRAP
AROUND/UPPER TROUGH MOVES THROUGH. LOCAL IFR CEILINGS/VSBY MONDAY
INTO MONDAY NIGHT IN HEAVIER SNOW SHOWERS. GUSTY WINDS FROM THE
SOUTHWEST 25-30 KNOTS MONDAY.

OUTLOOK...SOME LAKE ENHANCED SNOW SHOWERS EXTREME NE OH/NW PA
MONDAY NIGHT INTO EARLY TUESDAY. MVFR CEILINGS MAY LINGER MUCH OF
TUESDAY AT ALL TAF SITES BEFORE CLEARING PUSHES IN FROM THE WEST.
THE BREAK IN THE WEATHER MAY LAST UNTIL WEDNESDAY AFTERNOON AS
SHOWERS DEVELOP WITH THE NEXT COLD FRONT. DEEP TROUGH ALOFT TO
CROSS THE AREA AT THE END OF THE WEEK WITH MVFR CEILINGS AND SNOW
SHOWERS ESPECIALLY ACROSS NE OH/NW PA.

&&

.MARINE...
WEB CAMS FROM THE WESTERN END OF LAKE ERIE INDICATE CHOPPY WATERS
WHILE THE REMAINING BOUY CONTINUES TO INDICATE WAVES AROUND 5 FEET
AT TIMES SINCE 1 PM. WILL KEEP THE SMALL CRAFT ADVISORY IN EFFECT AS
PREVIOUSLY CONFIGURED AND LET IT EXPIRE AT 02Z. SOUTHWESTERLY WINDS
WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK AS THE SURFACE LOW LIFTS
NORTH OF THE LAKE. WINDS WILL INCREASE AGAIN AHEAD OF THE NEXT WAVE
THAT WILL ARRIVE ON THURSDAY. SOUTHWESTERLY WINDS MONDAY INTO MONDAY
NIGHT AND AGAIN ON WEDNESDAY INTO THURSDAY COULD CAUSE ISSUES WITH
WATER LEVELS IN THE WESTERN BASIN. WIND SPEEDS IN THE WAKE OF THE
FRONT ON WEDNESDAY INTO THURSDAY WILL LIKELY REQUIRE A GALE BUT WILL
NOT HOIST A WATCH YET.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...KUBINA
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...KOSARIK
MARINE...KIELTYKA/MULLEN
Hazardous weather outlook, Nov 30, 3:16 PM EST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EST SUN NOV 30 2008

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-012030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
316 PM EST SUN NOV 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LAKE ENHANCED SNOW IS EXPECTED TO DEVELOP LATE MONDAY AND CONTINUE INTO
TUESDAY FOR THE SNOWBELT COUNTIES. LOCALLY SIGNIFICANT ACCUMULATION
IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-012030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
316 PM EST SUN NOV 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDS MAY APPROACH GALE FORCE WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:42 AM ESTLake Effect Snow AdvisoryCLEAshtabula, Geauga, Lake31 hr
Dec 1, 3:50 AM ESTSmall Craft AdvisoryCLE24 hr

Nearby

Gale Warnings in Ohio, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.